Feeling Bipolar on 75mg and then back to fatigue on 50mg?

Feeling Bipolar on 75mg and then back to fatigue on 50mg?

Actually wondering if I am Bipolar now which is masked by brain fog in my fatigue periods. T4 is 17.7 and Tsh is 5.5. This isn't changing much at the moment. Currently taking 50mg on 5 days and 75 on two days which seems to avoid racing mind and too much fatigue. doctor has decided to refer me to endo here and I found a recommendation so hopefully will help. I want to do the iodine test too and hoping endo will do this to see if I need iodine. Can anyone relate to any of this? How complex this all is.

7 Replies

oldestnewest
  • Thanks for posting!

    Great pic! :)

    Sorry no one has responded - for future reference, people tend to get a better response in the Questions section..

    Hopefully someone will pick this up from Latest Activity...

    L

    x

  • Sorry to hear you're not feeling well. (Love the pic!) When you talk about being possibly bipolar, do you mind me asking what are your symptoms? Do you feel you're in danger now due to risky behaviour or feeling you might hurt yourself? If so, it would probably be a good idea to talk to your gp.

    If it helps I was v racy (as in anxious) when I was hypo and eventually it sort of felt like I ran out of adrenaline and became a bit of a wet noodle (though I was also helping myself trying to rest and not feel bad about myself so who knows if I became less anxious when I just decided to take it easy on myself or what). Then when I was finally on enough levo I felt much better. I notice that whenever I've needed to reduce my meds the first thing to return is terrible anxiety of the shaking/grinding kind.

    Your tsh is much too high. Is this your tsh on your current treatment? If so, how long were you on this dose before testing? Would be good to know your test ranges too if you have them.

    You won't know if this is thyroid-related until your tsh is below 1 for a while (not everyone needs to be below 1 but it is worth a try to see how you feel).

    xx

  • Gosh that picture is huge! Not sure I've done that right but thanks anyway. :) Thanks for your replies Louise and Puncturedbycicle. No I dont feel in any danger in fact the symptoms arnt there at present as I am managing my levo to avoid it. I experienced being quite high last year with racing mind and found myself speaking quickly and even interrupting folk which is just not me. I also seem to get down from time to time but I dont feel at risk of harm or anything. I think my Tsh went to about 3 when I was on 100 but the speedyness and high feeling was really too much then. I have had a reply from someone who recommends T3 so I will ask the endocrinologist about it when I eventually get to see him. My september TSH was 5.2 on a dose of 50. My January TSH was 5.5 but I have been building up slowly the levo to avoid the speediness.

  • Yes, building up slowly might be a good thing for you. You may have read here that a low dose of levo can shut off your thyroid without providing sufficient hormone itself, so it might be that the raciness is somehow related to this, or it might just be that you're very sensitive. I'm very sensitive to reducing - a small change in dosage can make a big difference to how you feel.

    I remember that when I was first on a good dose of t4, I could suddenly feel my heart beating but I wasn't hyper, I was just noticing my more powerful heartbeat after finally having enough levo in my system. I wonder if you're just noticing a lot more dynamism on a higher dose of levo. Obvs I don't mean to downplay your concerns and if it is making you uncomfortable then it's worth keeping an eye on.

    In my experience t3 has even more wobble to it than t4, so you might want to give the t4 more of a go first but who knows, everyone is different. Finding the solution to your thyroid issues can be as you say a very complex process.

  • Thanks ever so much for your reply. I'll ponder it all some more.

  • Hi this sounds familiar (unfortunately as it is horrid!). However, I can gladly say that this all improved for me once i started to correct my thyroid and adrenal problems. I really hope you feel better soon and sorry I can't be more helpful.

  • Thankyou for the good wishes though. How did you correct your thyroid and

    adrenal issues?

You may also like...